Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 1, NWS Great Falls, MT

January 5, 2006

NWS Great Falls, MT issued this high wind warning at Jan 5, 2006, 2:49 PM MST. It took effect at Jan 6, 2006, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2006, 2:49 PM MST (21:49 UTC)
In effect from
Jan 6, 2006, 12:00 AM MST
Expired
Jan 6, 2006, 9:17 AM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 052149
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST THU JAN 5 2006

...STRONG WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS LATE TONIGHT THROUGH FRIDAY MORNING...

.STRONG WESTERLY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS LATE TONIGHT AS A LOW PRESSURE SYSTEM
DEVELOPS OVER CENTRAL ALBERTA. THE WINDS WILL BEGIN TO DIMINISH
FRIDAY AFTERNOON.

MTZ010-052300-
/O.CAN.KTFX.HW.A.0001.060106T1200Z-060107T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
249 PM MST THU JAN 5 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH.

SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
STILL EXPECTED ACROSS EASTERN GLACIER COUNTY FROM LATE TONIGHT
INTO FRIDAY MORNING. HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW
HIGH WIND WARNING CRITERIA. THE HIGH WIND WATCH HAS THEREFORE BEEN
CANCELLED. 

$$

MTZ009-048-060500-
/O.UPG.KTFX.HW.A.0001.060106T1200Z-060107T0000Z/
/O.NEW.KTFX.HW.W.0001.060106T0700Z-060106T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
249 PM MST THU JAN 5 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS OF NORTHCENTRAL MONTANA LATE TONIGHT AND WILL
CONTINUE THROUGH FRIDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 40
MPH WITH GUSTS TO 70 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS
THROUGH CANYONS AND PASSES. WINDS ARE THEN EXPECTED TO DIMINISH
FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 060345
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
845 PM MST THU JAN 5 2006

...STRONG WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS LATE TONIGHT THROUGH FRIDAY MORNING...

.STRONG WESTERLY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS LATE TONIGHT AS A LOW PRESSURE SYSTEM
DEVELOPS OVER CENTRAL ALBERTA. THE WINDS WILL BEGIN TO DIMINISH
FRIDAY AFTERNOON.

MTZ009-048-061300-
/O.CON.KTFX.HW.W.0001.060106T0700Z-060106T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
845 PM MST THU JAN 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST FRIDAY. 

STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE
TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. SUSTAINED WEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE EXPECTED...WITH
LOCALLY HIGHER GUSTS THROUGH CANYONS AND PASSES. WINDS ARE THEN
EXPECTED TO DIMINISH FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 060903
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
203 AM MST FRI JAN 6 2006


MTZ009-048-061715-
/O.CON.KTFX.HW.W.0001.000000T0000Z-060106T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
203 AM MST FRI JAN 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL CONTINUE
THROUGH NOON FRIDAY. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH
GUSTS TO 70 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS THROUGH
CANYONS AND PASSES ARE POSSIBLE. WINDS ARE THEN EXPECTED TO
DIMINISH THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 061617
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MST FRI JAN 6 2006

MTZ009-048-061730-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-060106T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
917 AM MST FRI JAN 6 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG SOUTHWEST WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE
DIMINISHED AND ARE NO LONGER EXPECTED TODAY. WINDY CONDITIONS CAN
STILL BE EXPECTED THOUGH...WITH WEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 55 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 5, 2:43 PM MST, 6 minutes earlier.

Area forecast discussion, Jan 5, 2:43 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MST THU JAN 5 2006

.DISCUSSION...

TONIGHT THROUGH SATURDAY NIGHT...UPPER LEVEL RIDGE OVER THE REGION
WILL GRADUALLY DE-AMPLIFY THROUGH TOMORROW AS PACIFIC ENERGY RIDES
OVER THE TOP...BRINGING INCREASING WESTERLY FLOW ALOFT. CHINOOK ARCH
IS MOVING OFF TO THE EAST THIS AFTERNOON FOR PARTLY CLOUD SKIES
MOST AREAS TONIGHT BUT MAY REFORM AGAIN TOMORROW AS ADDITIONAL
MOISTURE MOVES THROUGH THE FLOW. WINDS AT RIDGETOP LEVEL ALONG THE
ROCKY MTN FRONT WILL INCREASE ENOUGH TONIGHT FOR STRONG WINDS
ALONG THE ROCKY MTN FRONT...HOWEVER MODELS HAVE BACKED OFF SOME ON
SPEEDS AND WILL UPGRADE THE WATCH TO A HIGH WIND WARNING ONLY FOR
THE ROCKY MTN FRONT ZONES AS WARNING CRITERIA WINDS WILL LIKELY
NOT SPREAD AS FAR EAST AS EASTERN GLACIER COUNTY. STRONGER PACIFIC
ENERGY WILL FURTHER BREAK DOWN THE RIDGE FRIDAY NIGHT INTO
SATURDAY WITH A SHORTWAVE TROUGH MOVING INTO THE NORTHERN ROCKIES
BY SATURDAY AFTERNOON. THIS WILL BRING PRESSURE FALLS WEST OF THE
DIVIDE...ALLOWING A COOLER AIRMASS FROM THE NORTH TO SLIDE SOUTH
INTO NORTHCENTRAL MT SATURDAY AFTERNOON AND SPREAD SOUTH THROUGH
SOUTHERN ZONES SATURDAY NIGHT. MODELS CONTINUE TO SUGGEST THAT
MOIST WESTERLY FLOW ALOFT WILL OVERRUN THE COOLER COOLER AIRMASS
FOR A GOOD CHANCE OF PRECIPITATION ACROSS CENTRAL AND SOUTHERN
ZONES SATURDAY AFTERNOON INTO SATURDAY NIGHT. TEMPERATURES WILL
COOL ENOUGH SATURDAY AND SATURDAY NIGHT AS WELL FOR MOST
PRECIPITATION TO BE IN THE FORM OF SNOW BY SATURDAY EVENING. AT
THIS POINT...ACCUMULATING SNOW WILL ONLY BE MENTIONED IN THE MTNS
AS PRECIP AMOUNTS ON THE PLAINS ARE EXPECTED TO BE LIGHT. HOENISCH

SUNDAY THROUGH TUESDAY NIGHT...A LOW PRESSURE TROF WILL MOVE
THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. NEGATIVE TILT WILL
INCREASE MOISTURE OVER THE SOUTHWEST ZONES FOR AT LEAST A CHANCE
OF SNOW THROUGH THE DAY SUNDAY. BY MONDAY...UPPER LEVEL RIDGING
WILL KEEP MOST OF THE CWA DRY ALTHOUGH THE WESTERN MOUNTAINS
SHOULD STILL SEE SOME ISOLATED SHOWERS. THE RIDGE MOVES EAST OF
THE ZONES BY MONDAY NIGHT. SOUTHWEST FLOW ALOFT WILL HAVE RETURNED
AND MOISTURE OVER THE WESTERN ZONES WILL AGAIN BEGIN TO INCREASE.
SOME CAUTION IS NECESSARY SINCE THE MODELS BEGIN TO DISAGREE
TUESDAY AS THE ECMWF PLACES A WEAK TROF OVER THE ROCKIES AND THE
GFS IS ZONAL WITH SOME HINT OF A RIDGE. 24 HRS AGO THE GFS HAD A
WEAK TROF AS WELL ALTHOUGH TIMING WAS SLIGHTLY DIFFERENT. BUT IN
GENERAL...DIFFERENCES DO NOT APPEAR VERY SIGNIFICANT. NO STRONG
SYSTEM MOVES THROUGH THE AREA AND DOWNSLOPE FLOW WILL INHIBIT MOST
PRECIPITATION. AT THE SURFACE...FLOW FROM THE SOUTHWEST BEGINS TO
INCREASE LATE SUNDAY AND BREEZY CONDITIONS REMAIN THROUGH
WEDNESDAY. TEMPS REMAIN ABOVE NORMALS THROUGH THE PERIOD. ZELZER

WEDNESDAY THROUGH THURSDAY...MODEL INCONSISTENCIES CONTINUE TO
DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. I WENT WITH A
COMPROMISE SOLUTION OF A FLAT UPPER LEVEL RIDGE OVER THE PACIFIC
NORTHWEST WITH A SERIES OF WEAK DISTURBANCES MOVING THROUGH THE
RIDGE. THIS RESULTS IN MOSTLY CLOUDY SKIES ACROSS MUCH OF THE CWA
WITH A GOOD CHANCE OF SNOW ALONG THE CONTINENTAL DIVIDE. DOWNSLOPE
WINDS WILL LIMIT PRECIPITATION OVER THE OTHER MOUNTAINS OF THE CWA
AND THE SOUTHWEST TO A CHANCE OF LIGHT SNOW...WITH JUST A SLIGHT
CHANCE OF RAIN OR SNOW ACROSS THE PLAINS. TEMPERATURES EXPECTED TO
BE ABOVE SEASONAL AVERAGES...ESPECIALLY OVER THE PLAINS. EK

&&

.AVIATION...
UPDATED 1757Z.
STRONG WESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION WITH
SCATTERED TO BROKEN MIDDLE AND HIGH CLOUDS. PRESSURE GRADIENTS IN
THE LOWER LEVELS WILL FAVOR BRISK WEST TO SOUTHWEST WINDS OVER THE
PLAINS. VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY MORNING. SCHAUMANN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  37  53  32  41 /   0   0  20  40
CTB  33  51  29  38 /   0   0  40  30
HLN  24  44  29  42 /   0   0  10  50
BZN  14  42  24  39 /   0   0   0  30
WEY   9  33  19  31 /   0   0   0  50
DLN  23  45  29  39 /   0   0   0  30
HVR  27  54  31  38 /   0   0  20  30
LWT  32  54  31  42 /   0   0  20  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WAARNING FROM MIDNIGHT MST TONIGHT THROUGH FRIDAY MORNING FOR
MTZ009-MTZ048.

&&

SHORT TERM...HOENISCH
LONG TERM...ZELZER/KURDY
AVIATION...SCHAUMANN

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 5, 5:08 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MST THU JAN 5 2006

MTZ009-010-048-061215-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
508 AM MST THU JAN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN
FRONT AND PORTIONS OF THE ADJACENT PLAINS LATE TONIGHT AND
CONTINUE THROUGH FRIDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED
A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AND ALL OF GLACIER
COUNTY. PLEASE SEE GTFNPWTFX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT THROUGH THE DAY FRIDAY. SEE
GTFNPWTFX FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>055-061215-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
508 AM MST THU JAN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.